AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Second Order Equations of Elliptic and Parabolic Type
E. M. Landis, Moscow State University, Russia
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1998; 203 pp; hardcover
Volume: 171
ISBN-10: 0-8218-0857-5
ISBN-13: 978-0-8218-0857-3
List Price: US$93
Member Price: US$74.40
Order Code: MMONO/171
[Add Item]
See also:

Elliptic Partial Differential Equations: Second Edition - Qing Han and Fanghua Lin

Most books on elliptic and parabolic equations emphasize existence and uniqueness of solutions. By contrast, this book focuses on the qualitative properties of solutions. In addition to the discussion of classical results for equations with smooth coefficients (Schauder estimates and the solvability of the Dirichlet problem for elliptic equations; the Dirichlet problem for the heat equation), the book describes properties of solutions to second order elliptic and parabolic equations with measurable coefficients near the boundary and at infinity.

The book presents a fine elementary introduction to the theory of elliptic and parabolic equations of second order. The precise and clear exposition is suitable for graduate students as well as for research mathematicians who want to get acquainted with this area of the theory of partial differential equations.

Readership

Graduate students and research mathematicians interested in partial differential equations and mathematical physics.

Reviews

"There are probably few mathematical texts that present these deep results in such a vivid and readable manner. The book can be highly recommended to all mathematicians working in the theory of PDEs of elliptic and parabolic types. The precise and clear exposition also makes it attractive to graduate students."

-- European Mathematical Society Newsletter

"This book is an original and accessible account on the topics of elliptic and parabolic partial differential equations. Each section contains a number of bibliographic remarks."

-- Zentralblatt MATH

Table of Contents

  • Elliptic equations in nondivergence form
  • Elliptic equations in divergence form
  • Parabolic equations
  • Appendix
  • Bibliography
  • Index
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia